Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 102, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 21, 2000, 12:36 PM CDT for Barry County, Stone County, Missouri. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 21, 2000, 12:36 PM CDT (17:36 UTC)
- Expired
- May 21, 2000, 1:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Barry County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 60 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 12:40 PM CDT | Hail 0.75 | Wheelerville, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.6 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 211737 SVRSGF MOC009-209-211815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1236 PM CDT SUN MAY 21 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIEL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:47 AM CDT, 9 hours 49 minutes earlier.
Area forecast discussion, May 21, 2:47 AM CDT, 9 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 247 AM CDT SUN MAY 21 2000 PRIMARY FORECAST CONCERNS INCLUDE PRECIPITATION CHANCES TODAY AND POSSIBLY LATE TONIGHT AND MONDAY. STRATUS AND FOG WERE FORMING OVER THE OZARKS EARLY THIS SUNDAY MORNING. SATELLITE IMAGERY SHOWING APPROACHING UPPER TROUGH CROSSING THE PLAINS WITH CONVECTION FROM KS NORTHWARD FALLING APART. PROGRESSIVE PATTERN WILL CONTINUE INTO EARLY THIS COMING WEEK AS SERIES OF SHORTWAVES RIDE INTO THE REGION ON A NW FLOW ALOFT. MODELS ARE IN REASONABLE AGREEMENT WITH GENERAL FLOW PATTERN. SOME DIFFERENCES ON THE PLACEMENT OF CONVECTIVE DEVELOPMENT TONIGHT BUT THE ETA AND AVN IN CLOSEST AGREEMENT WHICH WILL BE FOLLOWED. FOR TODAY...THE UPPER TROUGH AND ACCOMPANYING WEAK SURFACE INFLECTION WILL PUSH ACROSS THE AREA. ASSOCIATED MID-UPPER LEVEL COLD POOL AND FAIRLY STEEP LAPSE RATES WILL SUPPORT CONVECTIVE DEVELOPMENT. TIMING OF TROUGH PASSAGE WILL NOT BE THAT FAVORABLE FOR DEVELOPMENT IN WRN COUNTIES BUT ACTIVITY SHOULD GET GOING OVER SOUTH CENTRAL MO THIS AFTERNOON. ETA CONTINUES TO PROG CAPES AROUND 1500 J/KG. WILL INCLUDE CHANCE OF PRECIPITATION IN ALL ZONES BUT HIGHER IN SOUTH CENTRAL MO. TONIGHT AND MONDAY...MODELS INDICATING DEVELOPMENT OVER NE OK AND ALONG THE AR BORDER BY MONDAY MORNING AND POSSIBLY MOVING INTO EXTREME SRN MO. NOT MUCH IN WAY OF UPPER SUPPORT NOTED AS THE NEXT UPSTREAM SHORTWAVE PUSHES TO THE N ACROSS THE UPPER MIDWEST. HOWEVER THIS IMPULSE PUSHES A BETTER DEFINED SURFACE TROUGH ACROSS THE PLAINS AND INTO MO BY MONDAY MORNING. THE LOW LEVEL JET ALTHOUGH MODEST IS PROGGED TO INCREASE AND INTERACT WITH THIS BOUNDARY. WILL INTRODUCE CHANCE OF RAIN IN SRN TIER COUNTIES LATE TONIGHT AND MONDAY. RAIN CHANCES WILL END FROM WEST TO EAST MONDAY AS THE SURFACE TROUGH PUSHES E. WILL SEE WARM AIR ADVECTION DESPITE NW WIND BEHIND THE TROUGH ON MONDAY. IN THE EXTENDED...NW FLOW TRANSITIONS INTO A MORE ZONAL PATTERN DURING THE WEEK. LOOKS TO BE WARM WITH LITTLE THREAT OF PRECIPITATION UNTIL POSSIBLY THURSDAY AS A FRONT MOVES THROUGH THE REGION. PRELIMINARY FORECAST NUMBERS FOR COORDINATION ONLY... SGF EB 076/057 081/060 086 113331 JLN EB 077/059 083/062 088 113331 UNO EE 076/056 080/061 085 114332 VIH EB 076/054 081/060 086 114121 .SGF...NONE. FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 5:57 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 63 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.